Utilization of plasmapheresis for organophosphate intoxication: A case report


DİŞEL N. R. , Acikalin A. , KEKEÇ Z. , SEBE A.

TURKISH JOURNAL OF EMERGENCY MEDICINE, cilt.16, ss.69-71, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 16 Konu: 2
  • Basım Tarihi: 2016
  • Doi Numarası: 10.1016/j.tjem.2015.06.003
  • Dergi Adı: TURKISH JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayıları: ss.69-71

Özet

Organophosphate (OP) compounds are extremely toxic chemicals that may be absorbed via skin, conjunctiva, gastrointestinal and respiratory systems. Treatment of OP poisoning is a critical and aggressive process which includes decontamination, antidote administration (atropin and oximes), mechanical ventilation support and extracorporeal elimination procedures if needed. Here we present a young female patient who was unintentionally poisoned by an OP (trichlorfon) after using it to moisture her skin. The importance of this patient is the dermal disease that makes her unprotective to dermal exposure of chemicals and application of plasmapheresis to treat her poisoning. Copyright (C) 2016 The Emergency Medicine Association of Turkey. Production and hosting by Elsevier B.V. on behalf of the Owner.